MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 2-0 S/A MH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 2-0 S/A MH; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP323H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: procedure name and date? not provided.Was there any change in blood pressure? not provided what amount of blood loss (mls) occurred?not provided patient weight? (for pediatric complaints of blood loss) not provided.How was the bleeding controlled? not provided.Could you please clarify if was any change in the post-operative care of the patient as a result of the event? not provided.Was medical/surgical intervention performed? not provided.Please provide the lot number? not provided.Was there a surgical delay? not provided.Trade name - irgacare®, active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/pa,renteral, strength ¿ = 275 g/m.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date in 2021 and suture was used.During the procedure, while suturing was in progress, the needle broke.The broken portion of needle was removed from tissue and discarded.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL+ VIO 27IN 2-0 S/A MH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13089692
Report Number2210968-2021-12981
Device Sequence Number5319956
Product Code GAM
UDI-Device Identifier10705031052291
UDI-Public10705031052291
Combination Product (Y/N)Y
Initial Reporter CountryNZ
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP323H
Device Catalogue NumberVCP323H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2021
Initial Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown